Bilateral sub-trochanteric femur fragility fractures in a patient on antiretroviral therapy: a case based discussion and review of literature.
Аннотация
BACKGROUND
The burden of HIV/AIDS is ever increasing, affecting populations all over the world. Along with the disease, its effects and consequences on bone health are also on a rise. A commonly used drug in managing HIV, "Tenofovir" has been shown to affect bone health, specifically on prolonged usage. Osteomalacia and osteoporosis secondary to drug induced Fanconi syndrome and the disease itself, could lead to pathological/fragility fractures with trivial trauma.
CASE DESCRIPTION: A 45 year old female on antiretroviral drugs (ART) for HIV, presented with right hip pain and inability to bear weight. She has had similar symptoms previously in the left hip which resolved after 6 weeks of limited weight bearing. Anteroposterior and lateral radiographs of pelvis with hips showed bilateral sub-trochanteric fractures; healed on the left side and displaced on the right side. The patient was managed with cessation of tenofovir and right side proximal femoral nail anti-rotation (PFNA). Patient was lost to follow up but had started to ambulate independently with a cane, by the end of 6 weeks, before she succumbed to systemic complications.
CONCLUSION
Patients receiving antiretrovirals especially tenofovir should be regularly investigated for their renal impairment and bone health. Fixation of pathological fractures and early mobilization are important to prevent prolonged bed immobilization and associated complications in these immunocompromised patients.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.